Kentucky, 2006

Hail in Kentucky, June 7, 2006

June 7, 2006 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 7, 2:50 AM CST, 12 hours 35 minutes earlier.

Area forecast discussion, Jun 7, 2:50 AM CST, 12 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CDT WED JUN 7 2006

.DISCUSSION...
A RATHER FRUSTRATING FORECAST PACKAGE THIS MORNING...AS MODELS
APPEAR TO BE CONVERGING ON A WETTER SOLUTION FOR THE WEEKEND THAN
PREVIOUSLY IN EARLIER FORECAST PACKAGES TOWARD THE BEGINNING OF
THIS WEEK.

THE 12 KM NAM AND 40KM GFS BOTH SUGGEST THAT CURRENT CONVECTION
OVER EAST CENTRAL IL...MOST OF INDIANA AND THE NORTHEAST QUARTER
OF THE WFO PAH CWA WILL EXPAND SOUTHWEST WITH TIME. AN UPPER
LEVEL JET MAX AND CHANNELED VORTICITY WILL INTERSECT WITH A
NARROW AXIS /ROUGHLY 225 NM WIDE/ BAND OF MOISTURE /PWS GREATER
THAN 1.5 INCHES/ AND MODERATE INSTABILITY /GOES SOUNDER LIFTED
INDEX VALUES BTWN -3 AND -6 C AT 08Z/ THIS MORNING AHEAD OF THE
DYNAMICALLY INDUCED FRONTAL BOUNDARY EAST OF THE UPPER LEVEL RIDGE.

UNFORTUNATELY...GIVEN THE MODERATE UPPER LEVEL SUPPORT...THE
AGEOSTROPHIC RESPONSE OF THE LOW LEVEL WINDS...COMBINED WITH THE
DOMINANT UPPER LEVEL NORTHWEST FLOW...WILL LEAD TO ENOUGH SHEAR TO
PRODUCE ORGANIZED UPDRAFTS IN THUNDERSTORMS LATER THIS MORNING AND
INTO THE AFTERNOON. WITH ADEQUATE INSOLATION EXPECTED TO BE IN
PLACE BY 15Z OVER MOST OF THE WFO PAH FORECAST AREA...STRONG TO
SEVERE STORMS ARE NOT OUT OF THE QUESTION. IN FACT...THE 06Z SPC
DAY 1 OUTLOOK HAS MOST OF THE FORECAST AREA IN A SLIGHT RISK FOR
TODAY.

GIVEN THE INCREASE IN STEERING FLOW TODAY...I BELIEVE THAT A
MAJORITY OF THE SIGNIFICANT CONVECTIVE ACTIVITY WILL BE CONFINED
TO THE AFTERNOON HOURS...TAPERING OFF AND LEAVING THE FORECAST
AREA BY 10 PM.

THE ECWMF...NAM AND GFS AGREE THAT THE UPPER LEVEL RIDGE WILL MOVE
IN AND PROVIDE ENOUGH OF A CAP AND SUBSIDENCE TO HALT ANY
CONVECTION ON THURSDAY INTO EARLY FRIDAY. HOWEVER...THE INFLUENCE
OF THE CLOSED LOWS OVER THE NORTHWEST U.S. AND EASTERN GREAT LAKES
WILL SERVE TO EFFECTIVELY DAMPEN THE PROMINENT RIDGE INTO THE
SOUTHERN 1/2 OF THE U.S...CENTERED OVER TX.

IT IS AT THIS POINT THAT THE MODELS PLACE THE WFO PAH FORECAST
AREA IN A SEMI-PERMANENT WARM AIR ADVECTION/BAROCLINIC ZONE. THE
CONSTANT INFLUX OF HIGH THETA-E AIR...PASSING SHORTWAVE OVER THE
RIDGE TO THE WEST OF THE FORECAST AREA WILL KEEP SCATTERED
CONVECTION IN PLACE THE ENTIRE WEEKEND AND INTO EARLY NEXT WEEK.
THE LAST COUPLE OF FORECAST PACKAGES HAVE BEEN TRENDING TOWARD
THIS WETTER SOLUTION. AS THE SAYING GOES...IN FOR A PENNY...IN FOR
A POUND...I DECIDED TO GO ABOVE MOS GUIDANCE VALUES...BUT STILL
BELOW OTHER NUMERICAL OUTPUT TO PLACE MOST OF THE WFO PAH FORECAST
AREA IN A CHANCE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM LATE
FRIDAY INTO EARLY NEXT WEEK.

DEPENDING ON THE AMOUNT AND PERSISTENCE OF CLOUD COVER FROM
THUNDERSTORM ACTIVITY...TEMPERATURES ALONG THE FIXED WARM
FRONT/STATIONARY BOUNDARY WILL BE A REAL HEADACHE FOR THE WFO PAH
FORECAST AREA. I SUSPECT QUITE A FEW FORECAST UPDATES WILL TAKE
PLACE THROUGHOUT THE WEEKEND AND INTO EARLY NEXT WEEK...AT LEAST
FOR TEMPERATURES.

ALTHOUGH IT WILL BE MORE HUMID THIS WEEKEND THAN PREVIOUS
DAYS...HEAT INDEX VALUES SHOULD BE NOMINAL. HEAT INDEX VALUES IN
THE 90S MAY BE POSSIBLE ON MONDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

SMITH
Hazardous weather outlook, Jun 7, 3:30 AM CST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CDT WED JUN 7 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
430 AM CDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS ALL OF SOUTHERN ILLINOIS...SOUTHWEST
INDIANA...WESTERN KENTUCKY AND AREAS NEAR THE MISSISSIPPI RIVER IN
SOUTHEAST MISSOURI.

ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING WILL
INCREASE IN COVERAGE DURING THE DAY...BUT SHOULD REMAIN BELOW
SEVERE LIMITS. BY NOON...ANY SUNSHINE WILL HELP TO CREATE A VERY
UNSTABLE ENVIRONMENT ACROSS MUCH OF THE AREA. A WEAK FRONT WILL
THEN MOVE ACROSS THE REGION AND SERVE AS A FOCUS FOR SEVERE
THUNDERSTORM DEVELOPMENT. STORMS WILL MOVE SOUTHEAST AT 30 TO 40
MPH. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY.

THE STORMS SHOULD WEAKEN AND END FROM NORTHWEST TO SOUTHEAST THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE BEGINNING FRIDAY NIGHT OVER THE
NORTHERN SECTIONS AND CONTINUING FOR MOST OF THE REGION THROUGH
TUESDAY. A WEAK FRONT IS EXPECTED TO LAY ACROSS THE AREA DURING
THAT TIME PERIOD. THERE IS THE POTENTIAL FOR AT LEAST ISOLATED
SEVERE THUNDERSTORMS DURING THAT PERIOD...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING FOR AREAS
EAST OF THE MISSISSIPPI. SPOTTERS MAY AGAIN BE ACTIVATED AT TIMES OVER
THE WEEKEND AND INTO EARLY NEXT WEEK.

SPODEN

In the hours before

Local storm report, Jun 7, 3:13 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
413 PM CDT WED JUN 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

JG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McLean

When
June 7, 3:25 PM CST to 3:28 PM CST
Where
McLean County, Calhoun
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.533, -87.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517264.